MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Stretched (1601); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately two (2) years post initial procedure, a type iiib endoleak with no aneurysm enlargement was detected per routine follow-up ct.The physician will continue to monitor the patient who is reportedly in good condition.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following observations: the type iiib endoleak of the bifurcated device complaint is refuted and rather, there was noted contrast billowing (within acceptable range), stent cage buckling, and no aneurysm (sac) growth.The stent cage buckling was observed at one-month post initial implant.Procedure related harms and device, user, procedure, or anatomy relatedness of this complaint could not be determined.The final patient status was reported in good condition.
 
Event or Problem Description
Additional information received per clinical assessment confirming that there was no type iiib endoleak present at the time of the reported event; rather, clinical identified billowing and stent cage dilation of the bifurcated device.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8274203
Report Number2031527-2019-00056
Device Sequence Number13494679
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)170427
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model NumberBEA28-120/I16-40
Device Lot Number1356499-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2018
Supplement Date Received by Manufacturer12/31/2018
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1472866-019; AFX-VELA SUPRARENAL:1472866-019
Outcome Attributed to Adverse Event Other;
Patient Age78 YR